Arkansas, 2013Tornadoes and Hail in Arkansas, May 20, 2013
May 20, 2013 · NWS TSA · 29 events in 7 counties and zones
Severe thunderstorms developed along a nearly stationary frontal boundary over central Oklahoma during the early afternoon hours of the 20th. Very unstable air combined with strong low-level and deep-layer shear resulted in long-lived supercells forming over central Oklahoma and moving eastward into eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $304,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along a nearly stationary frontal boundary over central Oklahoma during the early afternoon hours of the 20th. Very unstable air combined with strong low-level and deep-layer shear resulted in long-lived supercells forming over central Oklahoma and moving eastward into eastern Oklahoma. The storms organized into bow echos and line segments over eastern Oklahoma, from which several other tornadoes developed during the early evening hours. One such tornado moved into northwestern Arkansas dissipating north of Cincinnati in Washington County. Two other tornadoes developed in Benton County. Damaging wind and large hail was also widespread across the region from these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 20, 2:30 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, May 20, 2:30 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT MON MAY 20 2013
.DISCUSSION...
AND HERE WE GO AGAIN...SEVERE STORMS EXPLODING ALONG FRONT
SITUATED FROM OSAGE COUNTY TO WEST OF OKC METRO WITH INTERSECTING
DRY LINE OVER FAR SW OK. STORMS SOUTHWEST OF OKC RAPIDLY BECAME
TORNADIC SUPERCELLS AND THREAT OF THAT EXTENDS OVER MOST OF
EASTERN OK THIS AFTERNOON AND EVENING. STORMS HAVE ALSO BEGUN TO
FORM OVER OSAGE/PAWNEE AND WILL CONTINUE TO INTENSIFY. SEVERE
WEATHER COVERAGE WILL BE MUCH MORE WIDESPREAD WITH THIS ROUND AND
ALL MODES AGAIN POSSIBLE.
CONCERN LATER TONIGHT TURNS TO FLASH FLOODING POTENTIAL AS STORMS
SPREAD EAST AND LIKELY INCREASE IN COVERAGE THROUGH THE EVENING
AIDED BY STRONG MOISTURE TRANSPORT AND LOW LEVEL JET. MODELS HAVE
REMAINED FAIRLY CONSISTENT IN TARGETING AN AREA FROM CENTRAL OK
THROUGH NORTHWEST AR WITH THE HEAVIEST SWATH OF PRECIP...THOUGH
WITH SOME OBVIOUS DIFFERENCES IN PLACEMENT OF HIGHEST QPF. ENOUGH
CONSENSUS EXISTS WITH SHIFTING THE HEAVY RAIN THREAT SOUTH OF I-44
BY TUESDAY THAT FLASH FLOOD WATCH WILL BE CARRIED ONLY FOR
TONIGHT. AREAS TO THE SOUTH WILL LIKELY SEE SOME DEGREE OF THREAT
CONTINUING AT LEAST INTO TUESDAY MORNING.
A POTENTIAL ISSUE HERE IS A STRONG PIECE OF SHORTWAVE ENERGY THAT
WILL ROTATE AROUND THE TROUGH AND INTO TX/OK TUESDAY AFTERNOON.
THIS MAY SERVE TO ENHANCE THUNDERSTORM COVERAGE NORTH OF THE FRONT
AND CONTINUE THE HEAVY RAIN POTENTIAL MUCH OF THE DAY IN THE SAME
GENERAL AREA THAT WILL BE TARGETED TONIGHT. GFS IS THE AGGRESSIVE
MODEL IN THIS SOLUTION BUT DOES HAVE SOME SUPPORT FROM THE 12Z
ECMWF AND CANADIAN. GIVEN THE NATURE OF THE AIRMASS...SEVERAL
INCHES OF RAIN APPEAR LIKELY BEFORE ALL IS SAID AND DONE. SEVERE
WEATHER POTENTIAL WILL BE FOCUSED MORE OVER SE OKLAHOMA TUESDAY
AFTERNOON...THE MOST SIGNIFICANT LIKELY JUST TO OUR SOUTHEAST.
BOUNDARY SHOULD PUSH FAR ENOUGH SOUTH TO PUSH ANY THUNDERSTORMS
SOUTH OF THE AREA WEDNESDAY WITH POTENTIAL FOR BOUNDARY TO RETURN
NORTH THURSDAY/FRIDAY. PATTERN LOOKS EARLY SUMMER LIKE AND WITH
RIDGE AXIS MAINLY TO OUR WEST...COULD SEE SOME OVERNIGHT MCS
ACTIVITY LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 76 57 82 / 90 60 10 10
FSM 70 77 60 84 / 80 90 70 10
MLC 70 76 56 85 / 90 80 20 10
BVO 60 77 50 80 / 80 40 10 10
FYV 65 74 53 78 / 90 80 60 10
BYV 64 75 56 79 / 90 90 70 10
MKO 67 76 56 82 / 90 80 20 10
MIO 63 76 54 80 / 80 70 30 10
F10 68 76 57 82 / 90 60 10 10
HHW 70 81 63 86 / 70 80 70 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 PM TUESDAY FOR OKZ058-
OKZ062-OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 AM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ064.
AR...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 PM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....14Hazardous weather outlook, May 20, 4:06 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT MON MAY 20 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 PM CDT MON MAY 20 2013
...SIGNIFICANT SEVERE WEATHER ONGOING...RISK FOR ALL MODES OF
SEVERE INCLUDING VERY LARGE HAIL AND LONG TRACK TORNADOES WILL
CONTINUE INTO THE EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA .
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF I-40.
DISCUSSION...
SIGNIFICANT SEVERE WEATHER EVENT UNDERWAY LATE THIS AFTERNOON. THE
BULK OF THE ACTIVITY CURRENTLY RESIDES NORTHWEST OF THE INTERSTATE
44 CORRIDOR. AREAL COVERAGE OF STORMS WILL MOVE TO THE EAST THIS
EVENING AND OVERNIGHT...AND THROUGH THE EVENING SUPERCELLS WILL
REMAIN LIKELY...ESPECIALLY ACROSS NORTHEAST OKLAHOMA...AND WILL
CARRY A A HIGH RISK OF LONG TRACK TORNADOES...BASEBALL SIZE HAIL
AND AND WIND GUSTS TO 80 MPH.
ADDITIONALLY...HIGH MOISTURE CONTENT AND SLOWER MOVEMENT OF STORMS WILL
POSE A HEAVY RAIN AND FLASH FLOODING RISK TONIGHT OVER PORTIONS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE GREATEST THREAT
TONIGHT WILL BE NORTH OF INTERSTATE 40. 2 TO 4 INCHES OF RAIN IN
THESE AREAS MAY BE COMMON. POTENTIAL FOR LOCALIZED 7 INCH AMOUNTS
WILL QUICKLY HEIGHTEN THE RISK OF LIFE THREATENING FLASH
FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE SEVERE WEATHER RISK TUESDAY AND TUESDAY NIGHT IS EXPECTED TO
SHIFT ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...AND WILL
AGAIN INCLUDE THE THREAT FOR FLOODING. AFTER A BRIEF BREAK ON
WEDNESDAY...LOW THUNDERSTORM CHANCES RETURN THURSDAY THROUGH
SATURDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL
LIKELY SEE AN INCREASED RISK FOR SEVERE STORMS TUESDAY AND TUESDAY
NIGHT...AS MOST OF THE WEATHER HAS REMAINED WEST OF THOSE
LOCATIONS THE PAST FEW DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 20, 2:38 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 9 N BIGHEART 36.98N 96.23W
05/20/2013 E4.25 INCH OSAGE OK PUBLIC
SOFTBALL AND BASEBALL HAIL OBSERVED 8N OF HERD
&&
JDSLocal storm report, May 20, 3:29 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 3 S AVANT 36.45N 96.06W
05/20/2013 OSAGE OK TRAINED SPOTTER
MULTIPLE SPOTTERS AND BROADCAST MEDIA REPORT A LARGE
TORNADO ON THE GROUND THAT FIRST DEVELOPED NEAR AVANT AND
CONTINUED NORTHEASTWARD INTO WASHINGTON COUNTY. A TORNADO
REMAINS ON THE GROUND EAST OF RAMONA PER BROADCAST MEDIA
AS OF 428 PM.
&&
KAHLocal storm report, May 20, 4:07 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO 4 W TALALA 36.53N 95.77W
05/20/2013 ROGERS OK LAW ENFORCEMENT
REPORTED BY OKLAHOMA HIGHWAY PATROL
&&
KAHLocal storm report, May 20, 4:50 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST CHECOTAH 35.47N 95.52W
05/20/2013 E65 MPH MCINTOSH OK LAW ENFORCEMENT
60 TO 65 MPH WINDS REPORTED BY THE CHECOTAH POLICE
DEPARTMENT.
&&
KAHLocal storm report, May 20, 4:52 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL WAINWRIGHT 35.61N 95.56W
05/20/2013 E1.00 INCH MUSKOGEE OK EMERGENCY MNGR
&&
KAHLocal storm report, May 20, 5:06 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 7 E CENTRAILIA 36.80N 95.21W
05/20/2013 M66 MPH CRAIG OK MESONET
MEASURED 66 MPH WIND GUST AT THE VINITA MESONET.
&&
JDSEvent by event
25 thunderstorm wind, 3 tornado, 1 hail. Local standard time, as filed.
Tornado, Washington
- When
- May 20, 5:45 PM CST to 5:47 PM CST
- Where
- Washington County, 2.47 mi WNW of Cincinnati to 2.19 mi NNW of Cincinnati
- Rating
- EF1
- Path length
- 2.2 mi
- Path width
- 500 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.042, -94.542
This is the second and final segment of this tornado. In Washington County, this tornado damaged a home, damaged several barns, and snapped or uprooted numerous trees. Based on this damage, maximum estimated wind in this tornado segment was 100 to 110 mph.
Tornado, Benton
- When
- May 20, 5:49 PM CST to 5:54 PM CST
- Where
- Benton County, 2.58 mi WNW of Siloam Spgs to 2.89 mi N of Siloam Spgs
- Rating
- EF1
- Path length
- 2.9 mi
- Path width
- 500 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.200, -94.569
This tornado developed just east of the state line, traveled east-northeast, and then turned more to the north before dissipating. It caused minor damage to a number of homes and blew down numerous large trees. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
Thunderstorm Wind, Carroll
- When
- May 20, 5:55 PM CST
- Where
- Carroll County, 3.65 mi NNE of Oak Grove
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.496, -93.397
Large trees limbs and power lines were blown down by strong thunderstorm wind in and around Blue Eye. Numerous power outages resulted from the damage.
Thunderstorm Wind, Washington
- When
- May 20, 6:06 PM CST
- Where
- Washington County, 0.39 mi SW of Tontitown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.176, -94.235
Strong thunderstorm wind destroyed an outbuilding.
Thunderstorm Wind, Benton
- When
- May 20, 6:12 PM CST
- Where
- Benton County, Bentonville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.370, -94.220
Strong thunderstorm wind estimated to 65 mph blew down large tree limbs.
Thunderstorm Wind, Washington
- When
- May 20, 6:13 PM CST
- Where
- Washington County, 0.39 mi SW of Springdale Muni Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 36.167, -94.126
Strong thunderstorm wind damaged the sign of a business. The debris from the sign blew across Highway 412, struck a car in the driver side window, and killed the driver instantly.
Thunderstorm Wind, Benton
- When
- May 20, 6:15 PM CST
- Where
- Benton County, 0.17 mi SSE of Bentonville Muni Arp
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.348, -94.219
The AWOS instrument at Bentonville Municipal Airport measured 61 mph thunderstorm wind gusts.
Thunderstorm Wind, Washington
- When
- May 20, 6:15 PM CST
- Where
- Washington County, 0.26 mi SW of Springdale Muni Arpt
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.167, -94.123
A storm spotter measured thunderstorm wind gusts of 69 mph.
Thunderstorm Wind, Benton
- When
- May 20, 6:16 PM CST
- Where
- Benton County, 0.37 mi N of Lowell
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.255, -94.130
Strong thunderstorm wind blew down numerous large tree limbs, power poles, and power lines across town.
Thunderstorm Wind, Washington
- When
- May 20, 6:17 PM CST
- Where
- Washington County, Springdale
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.180, -94.130
A storm spotter estimated thunderstorm wind gusts of 70 mph.
Thunderstorm Wind, Washington
- When
- May 20, 6:21 PM CST
- Where
- Washington County, Wedington
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.080, -94.420
Strong thunderstorm wind gusts were estimated to 70 mph.
Thunderstorm Wind, Benton
- When
- May 20, 6:21 PM CST
- Where
- Benton County, Pea Ridge
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.450, -94.120
Strong thunderstorm wind blew down a tree onto a house.
Tornado, Benton
- When
- May 20, 6:24 PM CST to 6:25 PM CST
- Where
- Benton County, 2.25 mi E of Larue to 2.68 mi ENE of Larue
- Rating
- EF1
- Path length
- 0.8 mi
- Path width
- 270 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.320, -93.930
This tornado damaged one home, damaged several boat docks, and blew down trees. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Thunderstorm Wind, Benton
- When
- May 20, 6:25 PM CST
- Where
- Benton County, 0.2 mi SW of Garfield
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.448, -93.973
Strong thunderstorm wind blew down a tree onto a house.
Thunderstorm Wind, Washington
- When
- May 20, 6:29 PM CST
- Where
- Washington County, 4.71 mi NNE of Mayfield
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 36.190, -93.910
Several large trees were blown down by strong thunderstorm wind, one of which fell onto a house.
Thunderstorm Wind, Carroll
- When
- May 20, 6:37 PM CST
- Where
- Carroll County, 0.58 mi NW of Eureka Spgs
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.407, -93.737
Several large trees and a few power poles were blown down by strong thunderstorm wind.
Thunderstorm Wind, Carroll
- When
- May 20, 6:40 PM CST
- Where
- Carroll County, Eureka Spgs
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.400, -93.730
A storm spotter estimated thunderstorm wind gusts to 80 mph.
Thunderstorm Wind, Carroll
- When
- May 20, 6:40 PM CST
- Where
- Carroll County, 1 mi S of Beaver
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.456, -93.770
A storm spotter reported several large trees uprooted or snapped by strong thunderstorm wind.
Thunderstorm Wind, Crawford
- When
- May 20, 7:00 PM CST
- Where
- Crawford County, Natural Dam
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.650, -94.400
Strong thunderstorm wind blew down a tree.
Thunderstorm Wind, Madison
- When
- May 20, 7:37 PM CST
- Where
- Madison County, 0.71 mi NNW of Huntsville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.089, -93.736
Strong thunderstorm wind blew down a large tree.
Thunderstorm Wind, Sebastian
- When
- May 20, 8:10 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.380, -94.420
Strong thunderstorm wind blew down several trees and power lines.
Thunderstorm Wind, Crawford
- When
- May 20, 8:15 PM CST
- Where
- Crawford County, 0.47 mi N of Van Buren
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.437, -94.350
Strong thunderstorm wind blew out the windows of a building on Washington Street. Multiple large trees were also blown down across the county.
Thunderstorm Wind, Crawford
- When
- May 20, 8:17 PM CST
- Where
- Crawford County, Van Buren
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -94.350
Strong thunderstorm wind blew down a large tree.
Thunderstorm Wind, Franklin
- When
- May 20, 8:35 PM CST
- Where
- Franklin County, 3.95 mi ESE of Peter Pender
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.326, -93.867
Small trees and branches were blown down by strong thunderstorm wind onto Highway 23.
Thunderstorm Wind, Franklin
- When
- May 20, 8:44 PM CST
- Where
- Franklin County, 2.36 mi ESE of Poping
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.441, -93.860
Oak Bend Road at Highway 96 was blocked by large trees that had blown down by strong thunderstorm wind.
Thunderstorm Wind, Franklin
- When
- May 20, 8:48 PM CST
- Where
- Franklin County, 1.3 mi NE of Poping
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.461, -93.881
A few trees were blown down by strong thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- May 20, 8:49 PM CST
- Where
- Franklin County, 0.5 mi ESE of Altus
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.446, -93.763
A few trees and power lines were blown down by strong thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- May 20, 8:49 PM CST
- Where
- Franklin County, 2.36 mi S of Webb City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.446, -93.832
Strong thunderstorm wind snapped large limbs, which fell onto the road blocking the intersection of Highways 23 and 96.
Hail, Franklin
- When
- May 20, 8:56 PM CST
- Where
- Franklin County, 6 mi N of Ozark
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.587, -93.830
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 20 to 21, 201324 deaths · 212 injured · $2.0 billion · EF5 · 44 events
- Tornadoes and Hail in Oklahoma, May 20, 2013$1.4 million · EF2 · 29 events
- Hail and Damaging Winds in Florida, May 20, 20131 death · $500 · 50 kt wind · 9 events
- Tornado and Flash Flood in Illinois, May 20 to 21, 20133 injured · EF2 · 14 events
- Flash Flood and Hail in Arkansas, May 20 to 21, 2013$391,000 · 2 in hail · 31 events
- Hail and Damaging Winds in Illinois, May 20, 2013$495,000 · 70 kt wind · 26 events
- Flooding in North Dakota, May 20 to 28, 2013$1.1 million · 3 events
- Hail and Damaging Winds in Iowa, May 20, 2013$169,000 · 1.75 in hail · 23 events
- Tornadoes and Hail in Texas, May 20, 2013$100,000 · EF1 · 9 events
- Hail and Damaging Winds in Michigan, May 20, 2013$151,000 · 1.75 in hail · 18 events
- Flood in Alaska, May 20 to 23, 2013$300,000 · 1 event
- Flash Flood in Virginia, May 20, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455298, 455301, 453500, 453501, 453502, 453503, 453504, 453505, 453506, 453507, 453508, 453509, 455302, 453510, 453511, 453512, 453514, 453515, 453516, 453517, 456492, 453518, 453519, 453525, 453529, 453532, 453534, 453535, 453537.